Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A polynomial invariant for knots via von Neumann algebras


Author: Vaughan F. R. Jones
Journal: Bull. Amer. Math. Soc. 12 (1985), 103-111
MSC (1980): Primary 57M25; Secondary 46L10
DOI: https://doi.org/10.1090/S0273-0979-1985-15304-2
MathSciNet review: 766964
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. W. Alexander, A lemma on systems of knotted curves, Proc. Nat. Acad. 9 (1923), 93-95.
  • 2. Rodney J. Baxter, Exactly solved models in statistical mechanics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1982. MR 690578
  • 3. D. Bennequin, Entrelacements et structures de contact, These, Paris, 1982.
  • 4. J. Birman, Braids, links and mapping class groups, Ann. Math. Stud. 82 (1974). MR 375281
  • 5. W. Burau, Uber Zopfgruppen und gleichsinning verdrillte Verkettunger, Abh. Math. Sem. Hanischen Univ. 11 (1936), 171-178.
  • 6. J. H. Conway, An enumeration of knots and links. Computational Problems in Abstract Algebra, Pergamon, New York, 1970, pp. 329-358. MR 258014
  • 7. H. Coxeter, Regular complex polytopes, Cambridge Univ. Press, 1974. MR 370328
  • 8. F. Garside, The braid group and other groups. Quart J. Math. Oxford Ser. 20 (1969), 235-254. MR 248801
  • 9. V. F. R. Jones, Index for subfactors, Invent. Math. 72 (1983), no. 1, 1–25. MR 696688, https://doi.org/10.1007/BF01389127
  • 10. V. F. R. Jones, Braid groups, Hecke algebras and type II1 factors, Japan-U.S. Conf. Proc. 1983.
  • 11. Louis H. Kauffman, Formal knot theory, Mathematical Notes, vol. 30, Princeton University Press, Princeton, NJ, 1983. MR 712133
  • 12. S. Kinoshita and H. Terasaka, On unions of knots, Osaka Math. J. 9 (1959), 131-153. MR 98386
  • 13. J. Lannes, Sur l'invariant de Kervaire pour les noeuds classiques, École Polytechnique, Palaiseau, 1984 (preprint).
  • 14. J. Levine, Polynomial invariants of knots of codimension two, Ann. of Math. (2) 84 (1966), 534-554. MR 200922
  • 15. A. A. Markov, Uber die freie Aquivalenz geschlossener Zopfe, Mat. Sb. 1 (1935), 73-78.
  • 16. K. Murasugi, On closed 3-braids. Mem. Amer. Math. Soc. MR 356023
  • 17. K. A. Perko, On the classification of knots, Proc. Amer. Math. Soc. 45 (1974), 262-266. MR 353294
  • 18. Mihai Pimsner and Sorin Popa, Entropy and index for subfactors, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 1, 57–106. MR 860811
  • 19. R. T. Powers, Representations of uniformly hyperfinite algebras and the associated von Neumann algebras, Ann. of Math. (2) 86 (1967), 138-171. MR 218905
  • 20. D. Rolfsen, Knots and links, Publish or Perish Math. Lecture Ser., 1976. MR 515288
  • 21. Lee Rudolph, Nontrivial positive braids have positive signature, Topology 21 (1982), no. 3, 325–327. MR 649763, https://doi.org/10.1016/0040-9383(82)90014-3
  • 22. S. Svensson, Handbook of Seaman's ropework, Dodd, Mead, New York, 1971.
  • 23. H. N. V. Temperley and E. H. Lieb, Relations between the percolation and colouring problem and other graph-theoretical problems associated with regular planar lattices: some exact results for the percolation problem, Proc. Roy. Soc. (London) (1971), 251-280. MR 498284
  • 24. Hans Wenzl, On sequences of projections, C. R. Math. Rep. Acad. Sci. Canada 9 (1987), no. 1, 5–9. MR 873400

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 57M25, 46L10

Retrieve articles in all journals with MSC (1980): 57M25, 46L10


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1985-15304-2

American Mathematical Society